My boyfriend and I were having sex last week and our condom broke--no STI risk (we've both been tested) but we were concerned about pregnancy so I opted to take Plan B even though my period was due to start in a couple of days (so odds were that I was not fertile).
My period came like clock work on Sunday but has since turned much heavier than usual. Generally speaking, my period is two days of what amounts to heavy spotting followed by a few days of just enough to be annoying but nothing more--I use a Diva cup and, emptying it once every 12 hours, it rarely is more than half full. Today has been a different story entirely. It's overflowed 4 times in the past 6 hours and I've also seen a lot of large clots.
Is this typical? Should I be concerned? I've taken Plan B once in the past and my period came about in the completely typical fashion.
Volunteer Assistant Director
Member # 90293
One of the side effects of Plan B is changes to the menstrual cycle, which yes, could include a heavier flow. As with any medicine, side effects are unpredictable so just because you didn't expreviously doesn't mean that you won't experience it now, or in the future.
I'm curious about your comment that since you were close to your period you were less fertile. That's really not something anyone can ever know for sure. What made you say that?
-------------------- Robin Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.